What is this

What is this

So recently have been seeing loads of doctors regarding my hives, ive been seeng an allergist, i went and saw my gp and i saw a rhumetologist at a childrens hospital. Ive had blood tests and a biopsy on one of the hives. The doctors say that i have dermatographism and a form of urticaria even though i show the + for the lupus genetic marker or whatever. Im just wondering if anybody has any kind of insight into what the cause of this could be?! because my doctors have no idea, ive been taking allergy meds 4 times a day recently and they dont seem to do anything for me.. HELP!

15 Replies

oldestnewest
  • ive had those hives for about 4 years and have only stopped getting them because of methotrexate I haven't had any since taking it they now think that the hives are linked to my sle when its bad so are the hives I have seen so many people about them untill I got my lupus Diogenes

  • Steroid cream and tablets are the only thing I found to help. I used to get a rash very similar to yours and it was the worse thing ever for hot, itchy and looking awful. I also found a good herbal calamine non whitening cream that helped. But in the end I found after years of consultants fobbing me off saying its lupus and nothing will help I found out it was one of my meds. Once stopped I have been rash free for 4 years! Sometimes you have to do your own investigation and you know your body. BUT I am not saying to stop anything with out consent of a practitioner!!!!

  • Would you be kind enough to tell me the name of the herbal calamine non whitening cream that you found? Thanks

  • Please be cautious when using any herbal treatments and check with your doctor before use. It is important to remember that lupus is a very varied condition and what helps one person, may not help another, or could be potentially harmful.

  • Thanks for advice and caution. I am 76 and have had discoid lupus, joint probs. and some kidney trouble ( kidney sorted itself!!!) since 13 years . The reason I asked about calamine was that before the steroid creams available lupus was treated with coal tar and zinc paste and lacto- calamine when not severe in between flairs. - Chloroqiune drugs but I had to stop meds. as my eyes were becoming affected Thankfully as I have aged as long as I am careful in the sun, not troubled at all with lupus. Strange as it seems body just sometimes seems to mend itself!!!

  • It's called soothing face and body cream, made by sure shield. I got the last tube from a little independent chemist. Basically zinc oxide and calamine, no lanolin. Haven't bought any for a while but hope you can, good luck x

  • Thanks for reply - very difficult nowadays to find any skin preparation that doesn't contain lanolin. Lanolin brings me out in hives!! Will do a search

  • Hi,

    There is a type of Vasculitis called Urticarial Vasculitis which can present with hives, joint pain and depending on the extent of the disease ( there are 3 types UV, HUV, and HUVS ) problems with organs such as the lungs, heart and bowels.

    Have you had your complement levels checked and the c1q antibody?

  • My hives were diagnosed as Urticarial Vasculitis after a biopsy and once I stopped the Plaquenel they went away. The Rhumy said it wasn't an allergy to plaquenel so I put up with the hives for 2 years before dropping the pill. Tried the pill again years later and the hives came back. Then they believed me.

    Hopefully there is a simple answer like just an allergy rather than just your body responding with lupus.

  • I've been taking 4 allergy pills a day for the past few weeks. They help with my seasonal and pet allergies but don't seem to help with this.

  • I did show a positive for this but my doctor said that it was false and that my rash wasn't lupus it was just hives. They said I may get lupus further down but at this point I do not.

  • Sorry, did you show positive for Urticarial Vasculitis? Have they ever biopsied the hives?

  • They did biopsy one hive and all my doctor said was that it was a hive. She said there was nothing more the biopsy would show.

  • I think my sister got something like this once. She had repeated hives in high school, so she started taking an allergy medication (I forget which one) but the hives got worse. So she started taking benadryl (another allergy medication) and she developed something like this. She was apparently allergic to benadryl... You could check to see if you are allergic to your allergy meds.

  • I started taking the allergy medicine after I got the hives. That's why I take so many a day. Benadryl actually makes my symptoms worse when I take it. The first day I had these hives I rubbed Benadryl on them and broke out into harsher more painful rashes.